methemoglobinemia This occurs most often in cases of poisoning with aniline dyes.Often this is caused by typographic ink, which stamped the new diaper.If the newborn is swaddled in such diaper without prewash, aniline rapidly resorbed by the skin of the child, enters the bloodstream and causes the development of methemoglobinemia (personal observation).The child suddenly turns blue, face, limbs, and sometimes whole body becoming grayish-blue color.Skin color may be blue ink (personal observation).Although cyanosis, general condition of the child is suffering a little, even save your appetite.However, the high content of methemoglobin children become lethargic, lazy and sleepy sucking.Although cyanosis, cardiac activity and good in the lungs do not find any change.
diagnosis is not difficult if we bear in mind the possibility.
Differential diagnosis: 1. Bronchopneumonia.It is accompanied by fever, dyspnea, cough, severe general condition and the corresponding auskultatsionnoy and radiological finding.
2. Poisoning sulfonamides.Neonates such poisoning occurs extremely rarely.3. Congenital methemoglobinemia.A child is born with cyanosis.4. Poisoning nitrates when feeding milk, diluted with well water containing nitrite salt.Most often it is observed in the villages, where the population uses well water.The poisoning occurs in the case where the water contains more than 70 mg of nitrate per liter and colibacteria.Under the influence of colibacteria contained in well water and intestinal bacteria nitrates turn into nitrites.Nitrites are rapidly absorbed and developing methemoglobinemia.When the content of methemoglobin more than 50%, death can occur.In the foreground, cyanosis.5. Poisoning mothballs.
It poisoning in newborns and young infants occurs when the diapers and baby bedding sprinkle mothballs against moths, fleas and bedbugs.The venom is very rapidly absorbed through the skin and the respiratory tract.Evaporation of naphthalene promotes fever between the diaper and the body of the child with a tight swaddling.With such poisoning among other phenomena occur, and methemoglobinemia.According to observations by Mr. Guise, P. Vassileva and D. Daskalov clinical picture takes place in three stages.The first stage: the disease begins a few hours after strewing bedding accessories mothballs and is characterized by sudden excitement and anxiety of the child.It appears general cyanosis due to methemoglobinemia.The second stage: there are signs of acute hemolytic anemia with erythroblastosis, fever, enlarged liver and spleen, develops hemolytic jaundice, and hemoglobinuria urobilinogenuriya.After remission hemolytic phenomena to 4-6-th day of the third stage begins.It is characterized by strongly expressed hepatic jaundice, persistent enlarged liver and spleen and phenomena nefrozonefritah (reduced urine output, swelling, albuminuriya with the presence of red blood cells and granular cylinders in the sediment).
Diagnosis is based on anamnesis, clinical picture and the presence in urine of beta-naphthol.The presence of beta-naphthol is very easy to prove diazo reaction in which the orange-red foam appears. forecast
with acquired methemoglobinemia depends on the content of methemoglobin and proper treatment. Prevention
.1. Never use a diaper, stamped typographic inks containing aniline dyes.2. Do not use naphthalene as antiparasitic agents for diapers and baby bedding other accessories.3. Do not leave infants and young infants in areas where possible evaporation of naphthalene.4. When artificial feeding early infant newborns and children never to use well water to dilute the milk. Treatment
the same as that of congenital methemoglobinemia (methylene blue, and large doses of vitamin C).Immediately remove from the use of the diaper, stamped typographic ink and sprinkled mothballs.Do not use ointments containing beta-naphthol.
More about methemoglobinemia
Female magazine www.BlackPantera.ru: Ivanka Ivanova